Flash Flood, Windsor
- When
- July 24, 10:50 AM EST to 3:00 PM EST
- Where
- Windsor County, Northwest Portion
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.580, -72.586 (the zone’s center; the record gives no point)
A storm system moved across upstate New York and southern Canada during the day of July 24th. Steady rains resulted during the morning hours, with locally heavy rain associated with thunderstorms from mid morning to mid afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A storm system moved across upstate New York and southern Canada during the day of July 24th. Steady rains resulted during the morning hours, with locally heavy rain associated with thunderstorms from mid morning to mid afternoon. This precipitation resulted in the flooding of some small streams and creeks in the extreme northwest corner of Windsor county. In particular, a few local roads were damaged west of Robinson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 24, 9:12 AM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1012 AM EDT THU JUL 24 2003 NO CHANGES TO MORNING ZONE FORECAST PRODUCT. CURRENT: SHOWERS AND SOME EMBEDDED THUNDERSTORMS OCCURRING ACROSS MUCH OF THE NORTH COUNTRY FOR YET ANOTHER DAY. VISIBLE SATELLITE AND SURFACE STREAMLINES INDICATE A SURFACE LOW CENTERED NEAR KSYR/KART WITH WARM FRONT EXTENDING NORTHEAST ACROSS NY/VT AND COLD FRONT TO SOUTH. FORECAST: SURFACE LOW AND ASSOCIATED S/W WILL MOVE NORTHEAST OUT OF CWA THROUGH MID DAY AS 500MB TROUGH FINALLY BEGINS TO PUSH EAST. AS TROUGH BEGINS TO PULL OUT THIS AFTERNOON ANOTHER STRONG S/W FORMS WEST OF CWA WHICH MAY BRING A BETTER CHANCE FOR THUNDERSTORMS TO OUR WESTERN ZONES...BUT GOING FORECAST HAS THIS ALL COVERED. NO CHANGES TO ZONES OTHER THAN TO UPDATE WIND WORDING IN SOUTHERN ZONES. PREVIOUS FORECAST LOOKS GOOD OTHERWISE. .BTV...NONE. LAHIFF
NYZ026>031-034-035-087-VTZ001>012-016>019-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 500 AM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY LOW PRESSURE IN COMBINATION WITH A WEAKENING STATIONARY FRONT WILL BRING NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO THE NORTH COUNTRY AGAIN TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. JMG
The Burlington radar (KCXX), 113 km away, was scanning. The volume nearest the first event began at 15:49 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2003Every state in 2003This day in weather historyWarnings in Vermont, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375560.